Purchase this article with an account.
L. J. Faia, K. Wroblewski, S. Yeh, J. C. Lew, J. A. Ragheb, M. Turner, R. B. Nussenblatt; Dermatologic Adverse Events With Daclizumab Therapy for Non-Infectious Uveitis. Invest. Ophthalmol. Vis. Sci. 2008;49(13):4725.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Daclizumab, a humanized monoclonal antibody directed towards the alpha chain of the IL-2 receptor, has been a valuable tool in renal allograft rejection, multiple sclerosis, psoriasis, leukemia and non-infectious uveitis. Though effective in the reduction of ocular inflammation and generally well tolerated, we describe a series of patients who developed cutaneous lesions while on daclizumab for the treatment of non-infectious uveitis.
Retrospective, observational case series
A total of 26 patients with non-infectious uveitis were treated with daclizumab between January 1997 and June 2007. Fifteen of the 26 patients developed cutaneous lesions while on subcutaneous or intravenous daclizumab. The mean age of this group of patients was 41 years old (range 13-58 years old) with a mean follow-up time of 68 months (range 29-123 months). There were 9 females and 6 males. The underlying diagnoses included idiopathic intermediate uveitis, sarcoidosis, birdshot retinochoroidopathy, Behçet’s disease, juvenile idiopathic arthritis, multifocal choroiditis and panuveitis, multiple sclerosis, and retinal vasculitis. The mean time to onset of the initial rash was 13 months (range 0.37-55 months). Biopsies were performed on 8 of 15 patients, with the histopathology consistent with a phototoxic dermatitis/drug eruption in 2 of the 8 patients. The other biopsy specimens showed eczema (2 patients), fibrosis, psoriasis, folliculitis, and squamous cell carcinoma. Of the fifteen patients, eleven patients were treated with topical corticosteroids, one patient received oral anti-viral therapy, one patient had the lesion excised, and two patients were observed. Daclizumab was held for 2-4 weeks in two patients. No patients required discontinuation of daclizumab.
Cutaneous lesions were observed in a number of patients treated with daclizumab. Most lesions, however, were amenable to treatment with topical corticosteroids or oral therapy. Prompt dermatologic evaluation is warranted in patients on daclizumab who develop cutaneous lesions.
This PDF is available to Subscribers Only